Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 5, NWS Great Falls, MT

January 16, 2006

NWS Great Falls, MT issued this high wind warning at Jan 16, 2006, 1:44 PM MST. It took effect at Jan 16, 2006, 11:00 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2006, 1:44 PM MST (20:44 UTC)
In effect from
Jan 16, 2006, 11:00 PM MST
Expired
Jan 17, 2006, 3:17 PM MST
In force
16 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 162044
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
144 PM MST MON JAN 16 2006

...STRONG WINDS LATE TONIGHT AND TUESDAY...

.STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE
SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT. STRONG WINDS
WILL SPREAD ACROSS THE ADJACENT PLAINS TUESDAY MORNING. THE STRONG
WINDS WILL DIMINISH TUESDAY EVENING.

MTZ009-048-170500-
/O.UPG.KTFX.HW.A.0003.060117T0600Z-060118T0000Z/
/O.NEW.KTFX.HW.W.0005.060117T0600Z-060118T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
144 PM MST MON JAN 16 2006

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL
CONTINUE THROUGH TUESDAY AFTERNOON. LOCALLY HIGHER GUSTS TO 75
MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES. WINDS
WILL DIMINISH TUESDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-044-046-170500-
/O.NEW.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/
EASTERN GLACIER-TOOLE-EASTERN PONDERA-
INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD
144 PM MST MON JAN 16 2006

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 6 PM MST TUESDAY. 

STRONG WEST WINDS OF OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
DEVELOP ACROSS THE AREA TUESDAY MORNING. THE STRONG WINDS WILL
CONTINUE THROUGH THE AFTERNOON AND DIMINISH TUESDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
6 follow-up statements
000 
WWUS75 KTFX 170429
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
929 PM MST MON JAN 16 2006

...STRONG WINDS LATE TONIGHT AND TUESDAY...

.STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE
SYSTEM OVER SOUTHERN ALBERTA WILL CAUSE STRONG WESTERLY WINDS TO
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT. STRONG WINDS
WILL SPREAD ACROSS THE ADJACENT PLAINS TUESDAY MORNING. THE
STRONG WINDS WILL DIMINISH TUESDAY EVENING.

MTZ009-048-171300-
/O.CON.KTFX.HW.W.0005.060117T0600Z-060118T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
929 PM MST MON JAN 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY. 

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
DEVELOP ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL
CONTINUE THROUGH TUESDAY AFTERNOON. LOCALLY HIGHER GUSTS TO
75 MPH WILL BE POSSIBLE THROUGH CANYONS AND MOUNTAIN PASSES.
WINDS WILL DIMINISH TUESDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-044-046-171300-
/O.CON.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/
EASTERN GLACIER-TOOLE-EASTERN PONDERA-
INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD
929 PM MST MON JAN 16 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM MST
TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 6 PM MST
TUESDAY. 

STRONG WEST WINDS OF OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP ACROSS THE AREA TUESDAY MORNING. THE STRONG WINDS WILL
CONTINUE THROUGH THE AFTERNOON AND DIMINISH TUESDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 171153
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
453 AM MST TUE JAN 17 2006

...STRONG WINDS TO CONTINUE THROUGH THIS AFTERNOON...

.STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE
SYSTEM OVER SOUTHERN ALBERTA WILL CONTINUE THE STRONG WESTERLY
WINDS ALONG THE ROCKY MOUNTAIN FRONT INTO THIS AFTERNOON. THE
STRONG WINDS WILL ALSO SPREAD ACROSS THE ADJACENT PLAINS THIS
MORNING. WINDS WILL QUICKLY DIMINISH THIS EVENING.

MTZ009-048-171800-
/O.CON.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
453 AM MST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON.
LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS
AND MOUNTAIN PASSES. WINDS WILL QUICKLY DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-044-046-171800-
/O.CON.KTFX.HW.W.0005.060117T1200Z-060118T0100Z/
EASTERN GLACIER-TOOLE-EASTERN PONDERA-
INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD
453 AM MST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP ACROSS THE AREA THIS MORNING. THE STRONG WINDS WILL
CONTINUE THROUGH THIS AFTERNOON AND QUICKLY DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 171647
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
947 AM MST TUE JAN 17 2006

...STRONG WINDS TO CONTINUE THROUGH THIS AFTERNOON...

.STRONG WEST WINDS ALOFT COMBINED WITH A SURFACE LOW PRESSURE
SYSTEM OVER SOUTHERN ALBERTA WILL CONTINUE THE STRONG WESTERLY
WINDS ALONG THE ROCKY MOUNTAIN FRONT INTO THIS AFTERNOON. THE
STRONG WINDS WILL ALSO SPREAD ACROSS THE ADJACENT PLAINS THIS
MORNING. WINDS WILL QUICKLY DIMINISH THIS EVENING.

MTZ009-048-180100-
/O.CON.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
947 AM MST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

STRONG WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 65 MPH WILL
CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON.
LOCALLY HIGHER GUSTS TO 75 MPH WILL BE POSSIBLE THROUGH CANYONS
AND MOUNTAIN PASSES. WINDS WILL QUICKLY DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-044-046-180100-
/O.CON.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/
EASTERN GLACIER-TOOLE-EASTERN PONDERA-
INCLUDING THE CITIES OF...CUT BANK...SHELBY...CONRAD
947 AM MST TUE JAN 17 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
AFTERNOON. 

STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP ACROSS THE AREA LATE THIS MORNING. THE STRONG WINDS WILL
CONTINUE THROUGH THIS AFTERNOON AND QUICKLY DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 172217
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 PM MST TUE JAN 17 2006

MTZ009-010-044-046-048-172330-
/O.CAN.KTFX.HW.W.0005.000000T0000Z-060118T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...SHELBY...CONRAD...
CHOTEAU
317 PM MST TUE JAN 17 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WEST WINDS HAVE SUBSIDED TO 25 TO 35 MPH WITH GUSTS TO 50 MPH
ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS AND WILL
CONTINUE TO DIMINISH THIS EVENING. THEREFORE THE HIGH WIND WARNING
HAS BEEN CANCELLED. 

$$
HOENISCH
000 
WWUS75 KTFX 010450
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 PM MST TUE JAN 31 2006

.ANOTHER WEATHER SYSTEM WILL MOVE THROUGH MONTANA ON WEDNESDAY.
STRONG WEST WINDS ALOFT WILL DEVELOP TONIGHT OVER THE ROCKY
MOUNTAIN FRONT AND SPREAD EAST ON WEDNESDAY. MEANWHILE A SURFACE
LOW PRESSURE AREA WILL ZIP ACROSS SOUTHERN CANADA ON WEDNESDAY AND
WILL CONTRIBUTE TO THE POTENTIAL FOR HIGH WINDS OVER THE PLAINS.

MTZ009-010-048-011300-
/O.CON.KTFX.HW.W.0007.060201T0900Z-060202T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
950 PM MST TUE JAN 31 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST
WEDNESDAY. 

STRONG WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED.
LOCAL GUSTS TO 80 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ011>013-044>047-049>051-011300-
/O.CON.KTFX.HW.A.0005.060201T1600Z-060202T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
950 PM MST TUE JAN 31 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST WEDNESDAY
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST WEDNESDAY
THROUGH WEDNESDAY EVENING. 

STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH
ARE POSSIBLE. THE THREAT FOR HIGH WINDS WILL BE LOW IN THE EARLY
MORNING BUT INCREASE BY AFTERNOON. THE THREAT FOR HIGH WINDS WILL
THEN DIMINISH AFTER DARK AND BECOME LOW BY LATE EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 010953
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
253 AM MST WED FEB 1 2006


MTZ011>013-044>047-049>051-011800-
/O.UPG.KTFX.HW.A.0005.060201T1600Z-060202T0300Z/
/O.EXB.KTFX.HW.W.0007.060201T1600Z-060202T0300Z/
HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON...
SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD...
LEWISTOWN
253 AM MST WED FEB 1 2006

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH
ARE POSSIBLE. THE THREAT FOR HIGH WINDS WILL BE LOW IN THE EARLY
MORNING BUT INCREASE BY AFTERNOON. THE THREAT FOR HIGH WINDS WILL
THEN DIMINISH AFTER DARK AND BECOME LOW BY LATE EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-010-048-011800-
/O.CON.KTFX.HW.W.0007.000000T0000Z-060202T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU
253 AM MST WED FEB 1 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

STRONG WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED.
LOCAL GUSTS TO 80 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 16, 10:40 AM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Jan 16, 10:40 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1040 AM MST MON JAN 16 2006

.UPDATE...NO UPDATES. WEAK RIDGING AHEAD OF TONIGHTS SYSTEM IS
BRINGING MOSTLY SUNNY SKIES THIS MORNING. BREEZY CONDITIONS WILL
BECOME MORE WIDESPREAD ACROSS NORTH CENTRAL MONTANA THIS AFTERNOON.
CURRENT FORECAST HANDLES THIS WELL. WILL LIKELY UPGRADE THE HIGH
WIND WATCH AND THE WINTER STORM WATCH TO WARNINGS THIS AFTERNOON IF
THE MODELS CONTINUE INDICATE STRONG WINDS AND HEAVY SNOW. MEIER

&&

.AVIATION...
UPDATED 1740Z.
AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA TODAY.
A DISTURBANCE MOVES INTO THE RIDGE BY TUESDAY MORNING.  THIS WILL
RESULT IN PRECIPITATION OVER THE WESTERN MOUNTAINS BUT ALSO CAUSE
THE SURFACE WINDS TO INCREASE IN INTENSITY.  STRONG AND GUSTY WINDS
ARE EXPECTED ACROSS THE EASTERN SLOPES OF THE ROCKIES AS WELL AS THE
PLAINS OF NORTH AND CENTRAL MONTANA THROUGH TUESDAY.  VFR CONDITIONS
WILL PREVAIL EXCEPT NEAR HIGHER ELEVATIONS IN THE ROCKIES.

&&

.PREV DISCUSSION...(ISSUED AT 304 AM MST MON JAN 16 2006)

TODAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING
INTO THE REGION. LARGE SCALE SUBSIDENCE WILL PROVIDE MOST AREAS WITH
PARTLY CLOUDY SKIES AND DRY WEATHER. MORE IN THE WAY OF CLOUD COVER
IS EXPECTED THIS MORNING OVER THE EAST AS A WEAK SHORT WAVE TROUGH
DEPARTS THE REGION. DEVELOPING WARM AIR ADVECTION AND OROGRAPHIC
LIFT WILL BRING SOME SNOW TO THE WESTERN AND SOUTHWEST MOUNTAINS.
TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL.

TONIGHT AND TUESDAY...A STRONG UPPER LEVEL JET WILL FLATTEN THE
RIDGE AS IT COMES INTO THE PACIFIC NORTHWEST. ASCENT WILL INCREASE
OVER THE WEST WITH THE APPROACH OF THE JET AND ASSOCIATED SHORT WAVE
TROUGH. WITH PLENTY OF MOISTURE TO WORK WITH...STEADIER SNOW IS
EXPECTED TO DEVELOP LATE TONIGHT OVER THE WESTERN AND SOUTHWEST
MOUNTAINS. PRESSURE GRADIENTS IN THE LOWER LEVELS WILL TIGHTEN
RATHER QUICKLY...WITH WINDS INCREASING OUT OF THE WEST AND
SOUTHWEST. WITH THE COMBINATION OF SNOW AND WIND...WILL ISSUE A
WINTER STORM WATCH FOR THE ROCKY MOUNTAIN FRONT FOR ELEVATIONS ABOVE
5500 FEET. WILL ALSO ISSUE A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN
FRONT. MOST AREAS OF THE PLAINS WILL BE DRY...WITH INCREASING MIDDLE
AND HIGH CLOUDS. TEMPERATURES WILL BE WARMER WITH THE DEVELOPING
DOWNSLOPE WINDS.

TUESDAY NIGHT AND WEDNESDAY...A STRONGER SHORT WAVE TROUGH WILL PASS
THROUGH NORTHERN MONTANA. THIS FEATURE SHOULD ENHANCE SNOW IN THE
WESTERN MOUNTAINS...SO WILL KEEP THE WINTER STORM WATCH OUT THROUGH
18Z WEDNESDAY. THIS TROUGH WILL ALSO BE STRONG ENOUGH TO REFLECT
DOWN TO THE SURFACE IN THE FORM OF A FRONT AND DEVELOPING SURFACE
LOW. POPS WERE INTRODUCED TO ALL OF CENTRAL MONTANA AS CONVERGENCE
ALONG THE FRONT SHOULD PRODUCE SOME PRECIPITATION. DEVELOPING
INSTABILITY ON WEDNESDAY MAY ALSO AID IN THE DEVELOPMENT OF
PRECIPITATION. THIS DEVELOPING STORM SYSTEM WILL BE MONITORED FOR
THE POSSIBILITY OF ADDITIONAL HIGHLIGHTS. CLOUD COVER WILL HOLD
TEMPERATURES UP A BIT TUESDAY NIGHT...BUT KEEP THEM DOWN TO SLIGHTLY
ABOVE NORMAL VALUES WEDNESDAY. SCHAUMANN

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...PATTERN REMAINS SOMEWHAT
PROGRESSIVE AS SHORT WAVE ENERGY CONTINUES TO RIPPLE ACROSS THE
AREA. A WEAK DISTURBANCE MOVES ACROSS CENTRAL MONTANA WEDNESDAY
NIGHT BRINGING THE GREATEST THREAT OF PRECIPITATION TO SOUTHWEST
MONTANA. WITH THE UPPER RIDGE AXIS TO THE WEST OF MONTANA
THURSDAY...THE COUNTY WARNING AREA COMES UNDER NORTHWEST FLOW ALOFT
AND THE POSSIBILITY OF SOME PRECIPITATION OVER THE WESTERN MOUNTAINS
AND OVER SOUTHWEST MONTANA. ANOTHER WEAK SHORT WAVE EMBEDDED WITHIN
THE NORTHWEST FLOW ALOFT MOVES ACROSS THE AREA THURSDAY NIGHT.
FRIDAY SEES A LEE SIDE TROF DEVELOPING EAST OF THE DIVIDE PROVIDING
DOWNSLOPE WINDS OVER THE PLAINS AND CONFINING ANY PRECIPITATION TO
THE MOUNTAINS OF THE WEST AND SOUTHWEST. GENERALLY DRY CONDITIONS
CONTINUE SATURDAY AND SATURDAY NIGHT UNDER RIDGING ALOFT.
TEMPERATURES RETURN TO NEAR SEASONAL AVERAGES THROUGH THE PERIOD AS
SUCCESSIVE SHORT WAVE ENERGY TAPS COOLER AIR INTO THE REGION.

SUNDAY AND MONDAY...LONG RANGE MODELS CONTINUE TO SUGGEST AN AREA
OF LOW PRESSURE MOVING INTO THE REGION SUNDAY. MOUNTAIN SNOW
SHOWERS WILL BE LIKELY WITH ONLY A SLIGHT CHANCE FOR THE PLAINS.
MONDAY HAS A BETTER CHANCE FOR THE PLAINS TO RECEIVE MOISTURE
WHILE THE MOUNTAINS CONTINUE TO GET MORE SNOW. TEMPERATURES WILL
BE CLOSE TO SEASONAL NORMALS FOR THIS PERIOD. SAUCIER

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  36  25  49  28 /   0   0   0  20
CTB  35  24  46  24 /   0   0   0  20
HLN  36  19  42  20 /   0  20  20  30
BZN  30  12  38  22 /  10  20  20  30
WEY  21  -5  29   7 /  10  50  40  50
DLN  29  14  37  24 /  10  30  40  40
HVR  35  18  48  23 /   0   0   0  10
LWT  34  20  45  25 /   0   0   0  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON FOR
MTZ009-MTZ048.

WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR MTZ009-MTZ048 ABOVE 5500 FEET.

&&

UPDATE...MEIER
SHORT TERM...SCHAUMANN
LONG TERM...EMANUEL/SAUCIER
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 16, 5:23 AM MST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
523 AM MST MON JAN 16 2006

MTZ009-048-171200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
523 AM MST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL BRING HEAVY SNOW AND STRONG WINDS TO
THE AREA STARTING LATE TONIGHT. PLEASE SEE GTFNPWTFX AND GTFWSWTFX
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS WILL CONTINUE INTO TUESDAY AFTERNOON...WITH HEAVY
SNOW POSSIBLE INTO WEDNESDAY MORNING. PLEASE SEE GTFNPWTFX AND
GTFWSWTFX FOR FURTHER DETAILS.

PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THIS
WEEKEND...WITH ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010>013-044>047-049>051-171200-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
523 AM MST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG AND GUSTY WEST TO SOUTHWEST WINDS CAN BE EXPECTED ACROSS
THE PLAINS ON TUESDAY. SUSTAINED WINDS OF 20 TO 35 MPH WITH
GUSTS TO 50 MPH WILL BE POSSIBLE.

RAIN AND SNOW WILL DEVELOP OVER CENTRAL MONTANA TUESDAY
TONIGHT...AND CONTINUE INTO WEDNESDAY. MODERATE SNOWFALL
ACCUMULATIONS WILL BE POSSIBLE ACROSS THE CENTRAL MONTANA
MOUNTAINS...WITH SOME ACCUMULATION ALSO POSSIBLE OVER THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-052>055-171200-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-MEAGHER-GALLATIN-
523 AM MST MON JAN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP ACROSS THE MOUNTAINS OF SOUTHWEST MONTANA LATE
TONIGHT. SNOWFALL ACCUMULATIONS UP TO 2 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH
WEDNESDAY...WITH OCCASIONAL SNOW OVER THE VALLEYS. SNOWFALL
ACCUMULATIONS OF 3 TO 9 INCHES WILL BE POSSIBLE IN THE
MOUNTAINS...WITH 1 TO 3 INCHES IN THE VALLEYS.

PERIODS OF SNOW WILL CONTINUE IN THE MOUNTAINS THROUGH THIS
WEEKEND...WITH ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 4:30 AM MSTHigh Wind WatchTFX9 hr
Jan 16, 4:46 AM MSTWinter Storm WatchTFX9 hr
Jan 16, 1:34 PM MSTWinter Storm WarningTFX44 hr

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.